# SDR 2023FA0000403

- Difficulty date: August 3, 2023
- Submitted: August 9, 2023
- Operation: General aviation
- Aircraft: N600SJ
- Make and model: Lear 60LEAR
- Aircraft serial: 60180
- Aircraft time: 11,933 hours, 6,611 cycles
- System (JASC): 2915 · Hydraulic Pressure Relief Valve, Main
- Part: Check Valve
- Part number: 5120T8TT20
- Part serial: 150912234
- Condition: Failed
- Location: Zone 200
- Part time: 11,933 hours, 6,611 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

ON THURSDAY, 8/3/23, FLIGHT CYO602, N600SJ WAS AT CRUISE ALTITUDE, ENROUTE FROM KSDL TO KBFI WHEN THE CREW NOTICED THE LH & RH HYDRAULIC PRESSURE WARNING LIGHTS ILLUMINATE. VIA WIFI INSTALLED ON THE AIRCRAFT, THE CAPTAIN CALLED ATI JET MAINTENANCE TO INFORM THEM OF THE SITUATION. MAINTENANCE INSTRUCTED THE CAPTAIN TO LAND. THE CREW CHOSE KPDX, PORTLAND OREGON, AS IT WAS THE CLOSEST AIRPORT WITH A LONG RUNWAY. THE CREW CONTACTED PDX AND STARTED THE DECENT. AT 20,000 FT, THE FLAPS WERE LOWERED TO RECOMMENDED SETTING AND THE LANDING GEAR WAS EXTENDED NORMALLY. THE HYDRAULIC PRESSURE INDICATOR HAD BEEN HOLDING STEADY AT NORMAL OPERATING PRESSURE SO THE DIVERSION AT FIRST WAS PRECAUTIONARY. SHORTLY AFTER THE GEAR WAS EXTENDED THE PRESSURE AT THE INDICATOR STARTED DROPPING. THE PRESSURE WENT TO ZERO AND THE CREW CHOSE TO DECLARE AN EMERGENCY IN TO PDX. AS THEY PASSED THROUGH 5000 FT, THE PRESSURE CAME BACK UP TO 600 PSI AND FLUCTUATED FROM 6-800 PSI ALL THE WAY DOWN THROUGH LANDING AND PARKING. THE AIRCRAFT WAS LANDED SAFELY AT PDX AIRPORT AND TAXIED TO PARKING ON NORMAL BRAKING. LOCAL MAINTENANCE WAS CALLED AND IDENTIFIED THE LEAK TO BE COMING FROM THE ENGINE DRIVEN HYDRAULIC PUMP PRESSURE LINES, LH & RH WERE LEAKING. ATI MAINTENANCE CALLED LEARJET TECH SUPPORT FOR SUGGESTIONS AS TO WHAT ELSE NEEDED TO BE INSPECTED IN THIS SITUATION. THEY HAD SEEN THIS SAME SITUATION IN OTHER LEARS SO WHEN ATI MAINTENANCE ARRIVED INTO PDX THEY FOCUSED ON THE LEARJET TECHS RECOMMENDATIONS. THE HYDRAULIC RESERVOIR PRESSURE CHECK VALVE WAS FOUND STUCK OPEN WHICH CAUSED THE FLUID IN THE SYSTEM TO AERATE AND CAVITATE THE PUMPS UP AT ALTITUDE. ALSO CAUSING SHOCK IN THE FLOW OF THE PRESSURE SIDE OF THE SYSTEM. WHICH CAUSED THE FLEX LINE AT THE HYD PUMP TO LEAK. ATI MAINTENANCE REMOVED AND INSPECTED THE PRESSURE AND RETURN HYDRAULIC FILTERS, NO CONTAMINATION FOUND. BOTH FILTERS WERE REPLACED WITH NEW. BOTH ENGINE DRIVEN HYDRAULIC PUMPS WERE REPLACED, BOTH LH & RH PRESSURE AND RETURN LINES WERE REPLACED, THE HYDRAULIC PRESSURE REGULATOR,  PRESSURE CHECK VALVE AND PRESSURE RELIEF VALVE WERE REPLACED. THE AIRCRAFT WAS JACKED FOR GEAR SWINGS, ALL NORMAL. ALL HYDRAULIC SYSTEMS WERE TESTED AND FOUND TO BE IN NORMAL WORKING CONDITION. THE AIRCRAFT WAS RELEASED TO SERVICE AND A TEST FLIGHT WAS COMPLETED WITH NO ISSUES REPORTED.
